PACES MRCP UK - Where MRCPians Meet Since 2006

MRCP is well establised as an entry exam for advanced specialist training in many countries including Malaysia. It consists of 3 paper i.e. Part1, Part2(written tests) and PACES. PACES in full means Practical Assessment of Clinical Examination Skills. It is the third part and the candidate is assessed by fellows of RCP. I passed my PACES in 2005. I am glad that many seniors had guided me throughout my preparation for PACES and I wish to share my experiences with PACES candidates via this blog.


Sunday, June 17, 2007

Some Drills On Station 5 (Part 3)


This series of photos belongs to a lady who presents with a rash.

The registrar in-charge in the PACES centre would be too happy to include cases like this in station 5, if they happen to land up in the ward at the right timing :)

State your diagnosis and the differential causes.

How would you manage this lady?

Labels: , ,

12 Comments:

At 6/18/2007 02:37:00 PM, Blogger Xiao_zhai said...

You might want to consider withholding the comments till you have more responses.

Ahh...another spot diagnosis

Observation:
There are multiple erythematous well circumscribed maculapapular lesions noted bilaterally on the palms and extensor and flexor compartments of forearms bilaterally.
The lesions on the forearms are deemed to be at different stages of development. There are 2 patches of confluence on the distal right and left forearms.
The lesions on the patient's palms could not be assessed in details.

In addition to the lesions on the hand, there is an ulcerating lesions with signs of dried hemorrhages on the patient's upper and lower lips.There is no lesions noted on the patient's face.

I don't know frankly.
I can only guess for this case. Could this be a case of Steven Johnson?

 
At 6/18/2007 07:28:00 PM, Blogger SoNaR said...

ITP?
TTP?
HSP?
Meningococcemia?

CBC, blood film, coag screen, ANA, ESR to screen for inflammatory disorder, blood culture (if warranted)

 
At 6/18/2007 09:40:00 PM, Anonymous Anonymous said...

there are multiple maculopapular rashes of varying sizes with what seems like haemorrhagic vesicles on the patient skin over the arms and legs. Tere are also dry crust on the patient lips.
this pt could could be having severe varicella zoster.
would like to examine her lung tro a necrotising pneumonia

in view of the severity of the lesion, would like to consider underlying immunosupressive state e. g. SLe/steroid/etc

 
At 6/18/2007 10:01:00 PM, Blogger Axonopathic said...

Clue: She is a known epileptic recently switched to a new AED.

Anyone? :)

 
At 6/18/2007 11:39:00 PM, Anonymous Anonymous said...

Steven Johnson syndrome probably due carbamezapine therapy.

 
At 6/19/2007 12:39:00 AM, Blogger Xiao_zhai said...

Lamotrigine induced Steven Johnsons Syndrome?

 
At 6/19/2007 07:54:00 AM, Anonymous Anonymous said...

erythema multiforme major secondary to AED

 
At 6/19/2007 08:28:00 AM, Blogger Axonopathic said...

Yep, well done.

Got it there. It's SJS due to carbamazepine :)

 
At 6/19/2007 08:38:00 AM, Blogger Dr. David Teoh aka eMRCPian said...

Xiao_zhai,
Yes, lamotrigine does cause SJS
Valproate is the AED ass with low risk of adverse cutaneous drug reaction.

 
At 6/23/2007 03:47:00 PM, Blogger WSL said...

This are outlines of management of steven johnson syndrome given by a dermatologist from Ipoh GH:

1) Vital Sign monitoring
2) Withhold Offending drug
3) Adequate hydration
4) Strict I/O chart
5) Assess disease severity daily
6) Oral lesion: NaHCO3 gurgle 4hrly
Syrup nystatin 6hrly
7) Crusted lip lesion: use liquid parafin soak with gauze apply to lips for 10min 4hrly to soften the crust, then slowly remove it
8) Body and lim lesions: KMno4 wash to raw area 2-3x per day, normal saline bath bd then apply gerila cream to raw area after KMno4, aqueous cream 2hrly

Hope this help

 
At 9/02/2008 02:36:00 PM, Blogger Thiruppathy said...

i would like to put it as steven jhonson syndrome probabaly due to drugs. just supportive care and observation

 
At 9/02/2008 02:40:00 PM, Anonymous Dr pal said...

i would put it as steven jhonson syndrome probabaly drug induced

 

Post a Comment

<< Home